Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 74, NWS Morristown, TN

June 18, 2015Cocke County, Jefferson County, Sevier County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Jun 18, 2015, 7:42 PM EDT for Cocke County, Jefferson County, Sevier County, Tennessee. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 18, 2015, 7:42 PM EDT (23:42 UTC)
Expired
Jun 18, 2015, 8:30 PM EDT
In force
48 min
Issued by
NWS Morristown, TN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Cocke County, TN, Jefferson County, TN, Sevier County, TN

The radar

The Knoxville radar (KMRX), 28 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.7 hours before the alert went out and 292 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2015-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 613 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2015-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
613 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
1214 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 3:36 PM EDT, 4 hours 6 minutes earlier.

Area forecast discussion, Jun 18, 3:36 PM EDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
336 PM EDT THU JUN 18 2015

.SHORT TERM...(TONIGHT THROUGH FRIDAY)...HOT AND HUMID CONDITIONS
CONTINUE THIS AFTERNOON WITH MORE SCATTERED SHOWERS AND
THUNDERSTORMS...MAINLY PLATEAU...SOUTHWEST VIRGINIA AND SOUTHWEST
NORTH CAROLINA SO FAR THIS AFTERNOON. A FEW STORMS HAVE BECOME
STRONG WITH SMALL HAIL AND GUSTY WINDS TO MOSTLY LESS THAN 40 MPH.
THE STORMS HAVE BEEN OF THE PULSE VARIETY AND ARE NOT LASTING VERY
LONG. REPORTED RAINFALL AMOUNTS THE LAST 3 HOURS HAVE BEEN LESS
THAN ONE INCH BUT SOME PLACES MAY HAVE RECEIVED MORE. AREA RADARS
SHOW SCATTERED ACTIVITY ACROSS NORTHERN GA AND EXTREME SOUTHEAST
TN... NORTHERN MIDDLE TN...NE KENTUCKY AND AREAS JUST EAST OF THE
NC AND EASTERN TN MOUNTAINS. EXPECT ACTIVITY TO SLOWLY DECREASE
WITH THE HEAT OF THE DAY AND HAVE MOSTLY ISOLATED ACTIVITY AFTER
DARK AS LEFTOVER OUTFLOW BOUNDARIES INTERACT AND FIRE UP MORE
STORMS. THE REMNANT CIRCULATION IS EXPECTED TO MOVE SLOWLY EAST
INTO AR TONIGHT AND THEN TO NEAR THE MO BORDER FRIDAY STILL STAYING
WEST OF THE MS. THE NAM WEAKENS THE CIRCULATION AND SHRINKS IT SIZE
WHILE THE GFS KEEPS A LARGE AREA OF PRECIPITATION SPIRALING INTO
IT. THIS GIVES THE REGION MUCH HIGHER POPS FRIDAY. THINK THE NAM IS
MORE REPRESENTATIVE WITH RAIN CHANCES SIMILAR FRIDAY AS THE SYSTEM
IS STILL TOO FAR AWAY TO BRING A HIGH CHANCE OF STORMS UNTIL AFTER
TOMORROW.

.LONG TERM...(TOMORROW NIGHT THROUGH THURSDAY)...THE LONG TERM
PORTION OF THE FORECAST STARTS WITH THE REMNANTS OF BILL EXPECTED
TO MOVE MORE TO THE EAST AND HELP FLATTEN OUT THE RIDGE. AS IT
MOVES MORE EAST, THE CENTER OF REMAINING ENERGY WILL LIKELY MOVE
THROUGH WESTERN TENNESSEE AND THEN THROUGH KENTUCKY. THAT WILL
LEAVE OUR AREA, ESPECIALLY THE NORTHERN PARTS, IN A FAVORABLE
LOCATION TO RECEIVE RAINFALL. BEST CHANCES LOOK TO COME OVERNIGHT
SATURDAY INTO SUNDAY MORNING. THERE WILL BE A LOW END CHANCE FOR
SOME SEVERE THUNDERSTORMS ASSOCIATED WITH THIS SYSTEM. LIKELIHOOD
OF A WIDESPREAD SEVERE WEATHER LOOKS LOW, BUT CANNOT RULE OUT THE
POSSIBILITY OF ISOLATED DAMAGING THUNDERSTORM WINDS DUE TO
INCREASED SHEAR WITH THE TROPICAL CYCLONE REMNANTS.

RIDGING THEN STARTS TO BUILD IN NEXT WEEK ACROSS THE AREA LEADING TO
ANOTHER ROUND OF HIGH TEMPERATURES IN THE 90'S ACROSS MUCH OF THE
FORECAST AREA. NEARLY DAILY ISOLATED SHOWER AND THUNDERSTORM
ACTIVITY WILL EXIST, BUT WIDESPREAD RAINFALL IS NOT EXPECTED FOR
THE SECOND HALF OF THE 7-DAY FORECAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN             73  92  74  91 /  20  40  30  40
KNOXVILLE MCGHEE TYSON AIRPORT, TN  72  90  70  88 /  30  40  20  40
OAK RIDGE, TN                       72  90  71  86 /  20  40  30  50
TRI CITIES AIRPORT, TN              68  88  66  87 /  30  50  30  40

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

TD/ABM
Hazardous weather outlook, Jun 18, 3:58 AM EDT, 15 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
358 AM EDT THU JUN 18 2015

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-190800-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
358 AM EDT THU JUN 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. A FEW STORMS
MAY BECOME STRONG TO SEVERE WITH THE MAIN THREAT BEING STRONG
WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

COVERAGE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO INCREASE A BIT
FRIDAY THROUGH SATURDAY NIGHT. A FEW STORMS MAY BECOME STRONG TO
SEVERE WITH THE PRIMARY THREATS BEING STRONG WINDS AND LARGE HAIL.
TORRENTIAL DOWNPOURS MAY ALSO LEAD TO LOCALIZED FLOODING...ESPECIALLY
IN THE USUAL FLOOD PRONE AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AT SOME POINT DURING THE PERIOD
THURSDAY THROUGH SATURDAY NIGHT.

In the hours before

Special weather statement, Jun 18, 6:57 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
657 PM EDT THU JUN 18 2015

TNZ068-069-071-086-182345-
KNOX TN-NW BLOUNT TN-LOUDON TN-NORTHWEST MONROE TN-
657 PM EDT THU JUN 18 2015

SIGNIFICANT WEATHER ADVISORY FOR KNOX...NW BLOUNT...LOUDON...AND
NORTHWEST MONROE COUNTIES UNTIL 745 PM EDT...

AT 656 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SWEETWATER...MOVING NORTHEAST AT 20 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
KNOXVILLE...OAK RIDGE...MARYVILLE...LENOIR CITY...ALCOA...
SWEETWATER...LOUDON...FARRAGUT...LOUISVILLE...VONORE...GREENBACK...
FRIENDSVILLE...PHILADELPHIA...KARNS...TELLICO VILLAGE AND CLOVER
HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

LAT...LON 3568 8453 3575 8444 3578 8442 3577 8439
      3582 8438 3589 8433 3588 8428 3590 8429
      3590 8427 3594 8427 3593 8424 3595 8425
      3594 8422 3599 8419 3599 8413 3582 8395
      3561 8415 3558 8444
TIME...MOT...LOC 2256Z 242DEG 16KT 3569 8447

AMP.23
Special weather statement, Jun 18, 6:59 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
659 PM EDT THU JUN 18 2015

TNZ035-067-084-182345-
ROANE TN-MEIGS TN-MORGAN TN-
659 PM EDT THU JUN 18 2015

SIGNIFICANT WEATHER ADVISORY FOR ROANE...MEIGS...AND MORGAN COUNTIES
UNTIL 745 PM EDT...

AT 658 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTH OF ROCKWOOD...MOVING NORTHEAST AT 25 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
KINGSTON...ROCKWOOD...MIDTOWN...FAIRVIEW...HARRIMAN...
OAKDALE...COALFIELD...DEARMOND...PAINT ROCK...BRADBURY...TEN MILE
AND EAGLE FURNACE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

LAT...LON 3569 8472 3573 8471 3575 8473 3575 8475
      3578 8474 3580 8475 3609 8456 3595 8429
      3592 8427 3589 8431 3589 8433 3586 8433
      3565 8458 3564 8463
TIME...MOT...LOC 2258Z 212DEG 21KT 3575 8465

AMP.23
Local storm report, Jun 18, 7:22 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
722 PM EDT THU JUN 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     TSTM WND DMG     LOUDON                  35.74N 84.36W
06/18/2015                   LOUDON             TN   911 CALL CENTER

            DOWNED TREE AND POWER LINE REPOERTED IN LOUDON.

&&

AMP
Special weather statement, Jun 18, 7:28 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
728 PM EDT THU JUN 18 2015

TNZ068-069-071-190015-
KNOX TN-NW BLOUNT TN-LOUDON TN-
728 PM EDT THU JUN 18 2015

SIGNIFICANT WEATHER ADVISORY FOR KNOX...NW BLOUNT...AND LOUDON
COUNTIES UNTIL 815 PM EDT...

AT 727 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LENOIR CITY...MOVING NORTHEAST AT 15 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
KNOXVILLE...MARYVILLE...LENOIR CITY...ALCOA...FARRAGUT...
LOUISVILLE...ROCKFORD...EAGLETON VILLAGE...GREENBACK...
FRIENDSVILLE...TELLICO VILLAGE...WILDWOOD...BEARDEN...POWELL AND
CLOVER HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

LAT...LON 3563 8424 3580 8434 3608 8398 3576 8376
TIME...MOT...LOC 2327Z 241DEG 14KT 3575 8426

AMP.23
Special weather statement, Jun 18, 7:35 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
735 PM EDT THU JUN 18 2015

TNZ073-190000-
NORTH SEVIER TN-
735 PM EDT THU JUN 18 2015

SIGNIFICANT WEATHER ADVISORY FOR NORTH SEVIER COUNTY UNTIL 800 PM
EDT...

AT 735 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES WEST OF SEVIERVILLE...MOVING EAST AT 15 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SEVIERVILLE...PIGEON FORGE...SEYMOUR...HARRISBURG...MCMAHAN AND
KODAK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3580 8375 3581 8374 3581 8375 3589 8379
      3591 8376 3592 8373 3594 8370 3594 8369
      3595 8369 3597 8365 3598 8366 3601 8359
      3597 8352 3594 8350 3594 8349 3578 8344
      3577 8373
TIME...MOT...LOC 2335Z 255DEG 14KT 3586 8373

AMP.23
Special weather statement, Jun 18, 7:37 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
737 PM EDT THU JUN 18 2015

TNZ040-070-073-190000-
NORTH SEVIER TN-JEFFERSON TN-NORTHWEST COCKE TN-
737 PM EDT THU JUN 18 2015

SIGNIFICANT WEATHER ADVISORY FOR NORTH SEVIER...JEFFERSON...AND
NORTHWEST COCKE COUNTIES UNTIL 800 PM EDT...

AT 737 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES SOUTH OF DANDRIDGE...MOVING NORTHEAST AT 20 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NEWPORT...WHITE PINE...BANEBERRY...FAIRGARDEN...CHESTNUT HILL...BIRD
CROSSING AND BYBEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3581 8334 3589 8347 3613 8332 3597 8306
TIME...MOT...LOC 2337Z 220DEG 16KT 3590 8336

AMP.23

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 12:51 AM EDTSpecial Weather StatementMRXMarion39 min
Jun 18, 12:59 AM EDTSevere Thunderstorm WarningMRXMarion, Sequatchie38 min
Jun 18, 2:21 PM EDTSpecial Weather StatementMRXAnderson39 min
Jun 18, 2:57 PM EDTSpecial Weather StatementMRXScott48 min
Jun 18, 3:27 PM EDTSpecial Weather StatementMRXMorgan18 min
Jun 18, 3:39 PM EDTSpecial Weather StatementMRXBradley, Polk36 min
Jun 18, 4:11 PM EDTSpecial Weather StatementMRXCocke49 min
Jun 18, 5:44 PM EDTSpecial Weather StatementMRXBradley31 min
Jun 18, 6:24 PM EDTSpecial Weather StatementMRXMeigs, Roane36 min
Jun 18, 6:57 PM EDTSpecial Weather StatementMRXLoudon48 min
Jun 18, 6:59 PM EDTSpecial Weather StatementMRXRoane46 min
Jun 18, 7:07 PM EDTSevere Thunderstorm WarningMRXBlount, Knox, Loudon, Roane23 min
Jun 18, 7:28 PM EDTSpecial Weather StatementMRXKnox47 min
Jun 18, 7:35 PM EDTSpecial Weather StatementMRXSevier25 min
Jun 18, 7:37 PM EDTSpecial Weather StatementMRXCocke23 min
Jun 18, 7:57 PM EDTSpecial Weather StatementMRXKnox48 min
Jun 18, 2:27 PM EDTSpecial Weather StatementMRXRussell48 min
Jun 18, 4:31 PM EDTSpecial Weather StatementMRXCherokee29 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.